Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Feeling extremely tired and fatigued. Took Toporl for high heart rate. Blood pressure 120/80, heart rate 100. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3039 Questions
I have been feeling extermely tired & fatiuged. I'm on 25mg of Toporl Xl for high heart rate due having an Av Fistula in place . I have had a vein bypass to help with Dvt's. I have been on Toporal XL since Feburary of this year. My blood pressure was 120/80 heart rate 100 alittle while ago. What are your thought's? What should I do??
Posted Tue, 6 Aug 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

I am afraid with a past history of heart disease and an intervention done, its most likely and reasonable to exclude a cardiac origin of this fatigue. Malfunction of the heart could lead to inadequate oxygen delivery to the tissues. Oxygen is very important in the production of energy you need. this could therefore in turn explain why you are tired. Elsewhere, it might important to know when the tiredness intensifies. Whether you are tired at rest or when you do a bit of effort, and also associated signs and symptoms could be of importance. Tiredness at rest or with least effort, associated to dyspnoea or rapid exhaustion and breathlessness with effort compel exclusion of the onset of heart failure or a respiratory disease.

A control clinical evaluation, an EKG, a cardiac ultrasound and chest X XXXXXXX could be of great help. I also suggest doing blood tests to evaluate thyroid function.

Your past history however deserves a clinical evaluation by your cardiologist. Other not very rare causes like anemia and inadequate vitamins due to inappropriate diet (vegetables and fruits) should however be carefully considered too.

I strongly recommend you consult your primary care physician for a complete clinical review. thanks and hope this helps as I wish you the best of health.

Kind regards,

Bain LE, MD.
Above answer was peer-reviewed by
Follow-up: Feeling extremely tired and fatigued. Took Toporl for high heart rate. Blood pressure 120/80, heart rate 100. What should I do? 31 minutes later

So, do you think that this could be related to a heart issue?? It really doesn't make alot of differance what I do, I'm just always really tired, even more after alittle activity. Could it be Toporl???
Answered by Dr. Luchuo Engelbert Bain 3 hours later
Hi and thanks for the query,

I strongly believe the heart should should be thoroughly investigated once again, for its the most likely cause of the tiredness, considering your medical history. Of course you are right Toporl can lead to some tiredness. But this is not the first thing we should think about especially under these given circumstances. An organic or physiologic cause should be actively searched for first.

If after evaluating clinically and with other tests realize the heart functions properly or cannot explain wholly the tiredness, options like the drug, thyroid disease, other systemic disease, anemia and inadequate vitamins and microelements should then be considered.

It s a great idea thinking of the drug, but I think it should come as a diagnosis of exclusion. in order not to miss any big serious treatable cause, especially under such circumstances. Thanks once again as I hope this helps. Wishing you the best of health and kind regards.

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor